MAUDE Adverse Event Report: CAREFUSION, INC COSGROVE FLEX QCK-BEND 86MM FOGARTY-TYPE; CLAMP, VASCULAR

CAREFUSION, INC COSGROVE FLEX QCK-BEND 86MM FOGARTY-TYPE; CLAMP, VASCULAR
Catalog Number CV1186
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr # 8641612 - medwatch # (b)(4).14aug2023 writer sent the customer an email acknowledging receipt of the complaint and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Customer reported while surgeon using instrument to cross-clamp the aorta, cable in the instrument broke and small pieces (beads) dispersed in multiple directions.Staff unsure of location of all beads.Instrument immediately removed from field.Field and cavity searched.Xray obtained prior to closure to ensure no beads from broken instrument were inside chest cavity.Xray for foreign body performed.Results read; no foreign body detected.No further information is not available.

Brand Name
COSGROVE FLEX QCK-BEND 86MM FOGARTY-TYPE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
Manufacturer (Section G)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
Manufacturer Contact
andrew elia
5 sunnen drive
st. louis, MO 63143
8015652341
MDR Report Key17580719
Report Number1923569-2023-00011
Device Sequence Number12828923
Product Code DXC
UDI-Device Identifier10885403036293
UDI-Public(01)10885403036293
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K210324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2023
Report Date (Section F) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCV1186
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer08/18/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown